Alert archive / Idaho / Wind Advisories in 2026
Wind Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Mar 13, 2026, 1:41 PM MDT for Lemhi County, Idaho. It took effect at Mar 14, 2026, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2026, 1:41 PM MDT (19:41 UTC)
- In effect from
- Mar 14, 2026, 12:00 PM MDT
- Expired
- Mar 14, 2026, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317 WWUS75 KMSO 131941 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 141 PM MDT Fri Mar 13 2026 IDZ009-010-150300- /O.NEW.KMSO.WI.Y.0004.260314T1800Z-260315T0300Z/ Western Lemhi County-Eastern Lemhi County- 141 PM MDT Fri Mar 13 2026 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Lemhi County and Western Lemhi County. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 13, 6:56 AM MDT, 6 hours 45 minutes earlier.
Area forecast discussion, Mar 13, 6:56 AM MDT, 6 hours 45 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Missoula MT
656 AM MDT Fri Mar 13 2026
.UPDATE...Snow continues to fall in the Missoula and Bitterroot
Valleys. Have issued a winter weather advisory valid through 10
am this morning. The snow may mix with rain or change to rain by
the afternoon.
&&
.AVIATION...Low clouds and ceilings are expected today across the
region as a plume of moisture is parked generally 100 miles north
and south of Interstate 90. KGPI will most likely remain all snow
for any periods of precipitation, causing IFR condition at times.
KMSO may transition back to rain by the afternoon, only to return
back to snow Friday night. KBTM will experience periods of snow
through Saturday morning. KSMN is generally far away from the main
plume, so it may be able to produce gusty winds today. On Saturday
snow showers and breezy winds are expected. Snow bands are
possible across west-central Montana and could produce moderate to
heavy snow rates, gusty winds and low ceilings.
&&
.PREV DISCUSSION... /ISSUED 413 AM MDT Fri Mar 13 2026/
DISCUSSION...
KEY MESSAGES:
- Wintry travel this morning from north-central Idaho into western
Montana, then again tonight through Saturday morning.
- Valleys in north central Idaho (Grangeville to Elk City) will
remain in moderate rain, elevating the risk for rockfalls, snow
sloughing, and minor river rises.
- An Arctic boundary moving into western Montana(80% chance)
Saturday evening will tap into instability to trigger intense
bands of snow between Kalispell to Missoula/along I-90/Hwy200.
With wet roads from daytime melting, a rapid freeze-up and slick
roads are possible.
As expected, the parked atmospheric river over the region,
combined with cooler temperatures, has allowed snow levels to
fall to around 2500 feet from Clearwater County eastwards into
west-central Montana. At midnight, Glacier Park International
Airport in Kalispell reported 3.6 inches of snow and has likely
received more since then. Missoula has been getting snow and
there is close to an inch that has fallen on the grass. Roads are
snow- covered along the Highway 200 corridor from Rogers Pass to
Trout Creek, and also in the Glacier Region. But it appears that
it is raining in Hamilton, away from the main plume of moisture.
This plume of moisture will be parked generally along
Interstate-90 from Washington State into Montana, generally 100
miles north and south through late this evening. Some locations,
like Missoula may change back to rain this afternoon, but points
north and west may stay wet snow. By tonight, the rain may change
back to snow in this region. More snowfall is expected across
northwest Montana, so expect more wintry travel. A cold front
moving through will cut off the widespread snowfall across
Lincoln, Flathead and western Sanders County by daybreak Saturday.
It will be more showery in those regions during the morning.
Meanwhile the moisture from the atmospheric river will hang on
just a little while longer from north-central Idaho, towards
southwest Montana Saturday morning. The highest probabilities for
moderate precipitation rates (0.10" to 0.30") exist from
Clearwater County east and south across the Clearwater Mountains
to the Bitterroot Mountains during this period. So continue to
expect heavy snow in the mountains, and increased rockfall in
Idaho.
As the atmosphere becomes highly unstable by Saturday afternoon,
snow and graupel showers will develop. Of significant concern is
an Arctic boundary projected to plunge south from Alberta Saturday
evening (80% probability). This front will likely trigger intense
snow bands between Kalispell and Missoula and eastward toward the
Continental Divide. Rapidly falling temperatures on wet roads may
create a high risk for flash freeze conditions and dangerous
travel before activity wanes by midnight.
Sunday provides a brief, cold reprieve before overrunning moisture
from a British Columbia-bound atmospheric river reaches the
region Sunday night. This warm-frontal passage will likely
reintroduce wintry travel impacts to the mountains and northern
valleys. Looking ahead to next week, ensemble guidance strongly
favors the building of a high-amplitude ridge. Despite occasional
"dirty" ridge cloud cover, a significant warming trend is
expected, with temperatures rebounding into the 50s and 60s.
AVIATION...Low clouds and ceilings are expected today across the
region as a plume of moisture is parked generally 100 miles north
and south of Interstate 90. KGPI will most likely remain all snow
for any periods of precipitation, causing IFR condition at times.
KMSO may transition back to rain by the afternoon, only to return
back to snow Friday night. KBTM will experience periods of snow
through Saturday morning. KSMN is generally far away from the main
plume, so it may be able to produce gusty winds today. On Saturday
snow showers and breezy winds are expected. Snow bands are
possible across west-central Montana and could produce moderate to
heavy snow rates, gusty winds and low ceilings.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Warning until noon MDT Saturday for
Bitterroot/Sapphire Mountains...Butte/Blackfoot Region...
Lower Clark Fork Region...Potomac/Seeley Lake Region...West
Glacier Region.
Winter Weather Advisory until noon MDT today for
Flathead/Mission Valleys.
Winter Weather Advisory until 10 AM MDT this morning for
Missoula/Bitterroot Valleys.
ID...Winter Storm Warning until 11 AM PDT Saturday for Northern
Clearwater Mountains...Southern Clearwater Mountains.
Flood Watch through Saturday afternoon for Lower Hells
Canyon/Salmon River Region...Northern Clearwater
Mountains...Orofino/Grangeville Region...Southern
Clearwater Mountains.
&&In the hours before
Local storm report, Mar 13, 8:17 AM MDT, 5 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
817 AM MDT Fri Mar 13 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM Snow 4 WNW Evergreen 48.24N 114.35W
03/13/2026 M4.5 Inch Flathead MT Public
24 hour snow. Light snow continues.
&&Local storm report, Mar 13, 8:50 AM MDT, 4 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
850 AM MDT Fri Mar 13 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 3 S White Pine 47.69N 115.48W
03/13/2026 M5.0 Inch Sanders MT Cocorahs
Cocorahs station MT-SN-4 3 S White Pine. The
period of the Snow event was 24 hours.
0800 AM Snow 3 ESE Tuscor 47.89N 115.64W
03/13/2026 M5.2 Inch Sanders MT Cocorahs
Cocorahs station MT-SN-6 Trout Creek 4.0
NNW. The period of the Snow event was 24
hours.
0640 AM Snow 5 W Missoula 46.86N 114.10W
03/13/2026 M2.5 Inch Missoula MT Cocorahs
Cocorahs station MT-MS-14 5 W Missoula. The
period of the Snow event was 24 hours.
0700 AM Snow East Missoula 46.86N 113.95W
03/13/2026 M0.4 Inch Missoula MT Cocorahs
Cocorahs station MT-MS-36 Missoula 2.9 E.
The period of the Snow event was 24 hours.
0700 AM Snow 5 NNW Missoula 46.94N 114.02W
03/13/2026 M3.9 Inch Missoula MT Cocorahs
Cocorahs station MT-MS-12 4 NNW Missoula.
The period of the Snow event was 24 hours.
0709 AM Snow 1 WSW Potomac 46.88N 113.60W
03/13/2026 M1.9 Inch Missoula MT Cocorahs
Cocorahs station MT-MS-39 Potomac 0.8 WSW.
The period of the Snow event was 24 hours.
0611 AM Snow 3 ESE Bigfork 48.05N 114.00W
03/13/2026 M2.4 Inch Lake MT Cocorahs
Cocorahs station MT-LK-15 Bigfork 3.5 ESE.
The period of the Snow event was 24 hours.
0615 AM Snow 5 N Creston 48.26N 114.16W
03/13/2026 M2.5 Inch Flathead MT Cocorahs
Cocorahs station MT-FH-17 5 NNW Creston. The
period of the Snow event was 24 hours.
0615 AM Snow 1 SE Marion 48.10N 114.64W
03/13/2026 M1.7 Inch Flathead MT Cocorahs
Cocorahs station MT-FH-12 1 ESE Marion. The
period of the Snow event was 24 hours.
0700 AM Snow 4 N Kila 48.17N 114.46W
03/13/2026 M2.0 Inch Flathead MT Cocorahs
Cocorahs station MT-FH-38 Kalispell 6.8 WSW.
The period of the Snow event was 24 hours.
0700 AM Snow 3 ENE Bigfork 48.07N 114.01W
03/13/2026 M2.2 Inch Flathead MT Cocorahs
Cocorahs station MT-FH-16 2 E Bigfork. The
period of the Snow event was 24 hours.
0725 AM Snow Evergreen 48.22N 114.27W
03/13/2026 M2.1 Inch Flathead MT Cocorahs
Cocorahs station MT-FH-29 Evergreen. The
period of the Snow event was 24 hours.
0800 AM Snow 3 WNW Kalispell 48.21N 114.37W
03/13/2026 M5.2 Inch Flathead MT Cocorahs
Cocorahs station MT-FH-30 2 WNW Kalispell.
The period of the Snow event was 24 hours.
0800 AM Snow Pierce 46.49N 115.80W
03/13/2026 M4.9 Inch Clearwater ID CO-OP Observer
CO-OP Observer station PIRI1 Pierce. The
period of the Snow event was 24 hours.
0800 AM Snow 5 NE Orofino 46.54N 116.20W
03/13/2026 M5.8 Inch Clearwater ID Cocorahs
Cocorahs station ID-CW-9 Orofino 4.4 NE. The
period of the Snow event was 24 hours.
&&Local storm report, Mar 13, 8:59 AM MDT, 4 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
859 AM MDT Fri Mar 13 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow 16 W Charlos Heights 46.14N 114.51W
03/13/2026 E34.0 Inch Ravalli MT Mesonet
Twin Lakes SNOTEL, 48 hr snowfall. SWE
increase 4.7 inches.
&&Local storm report, Mar 13, 9:14 AM MDT, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
914 AM MDT Fri Mar 13 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow 1 WSW Lost Trail Pass 45.69N 113.97W
03/13/2026 E22.0 Inch Ravalli MT Mesonet
Saddle MTN SNOTEL, estimated 48 hr snowfall.
SWE increase: 3.4 inches.
&&Local storm report, Mar 13, 9:21 AM MDT, 4 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
921 AM MDT Fri Mar 13 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow 25 ENE Pierce 46.57N 115.29W
03/13/2026 E28.0 Inch Clearwater ID Public
Crater Meadows SNOTEL, estimated 48 hr
snowfall. SWE increase: 4.3 inches.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 10:55 AM MDT | River Flood Watch | MSO | Idaho | 25 hr |
| Mar 13, 1:38 PM MDT | Winter Weather Advisory | MSO | Idaho | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.